MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50313
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while treating a calcified lesion in the superior femoral artery and using an advance 14 lp low profile balloon catheter, the balloon ruptured on the first inflation attempt.Approach was through the femoral artery.They used another manufacturer's device to complete the procedure.There was no damage noted to the device packaging.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, while treating a calcified lesion in the superior femoral artery and using an advance 14 lp low profile balloon catheter, the balloon ruptured on the first inflation attempt.Approach was through the femoral artery.They used another manufacturer's device to complete the procedure.There was no damage noted to the device packaging.Investigation ¿ evaluation; a document based investigation was performed including a review of complaint history, device history record, drawings, the instructions for use, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found relevant non-conformance's; all affected product was scrapped.A complaint database review found that there was one lot related complaint reported by the same user facility for the same failure mode.Although relevant nonconformance's and a related complaint were recorded, there are 100% inspections to capture this nonconformance prior to distribution.As adequate inspection activities have been established and there is objective evidence that the dhr was fully executed, it was concluded that there is no evidence that non-conforming product from this lot exists in house or in field.Cook will continue to monitor for similar complaints.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.Do not use a power injector for balloon inflation.Rupture may occur.Instructions for use: balloon preparation; choose a balloon appropriate to lesion length and vessel diameter.Upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.Balloon introduction and inflation note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.Inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.) if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.How supplied store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the available information, cook has concluded that the patient's vessel calcification was the cause of this event.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There are is new patient or event information to report.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12509536
Report Number1820334-2021-02191
Device Sequence Number3375791
Product Code LIT
UDI-Device Identifier10827002503134
UDI-Public(01)10827002503134(17)230715(10)13306892
Combination Product (Y/N)N
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2023
Device Model NumberG50313
Device Catalogue NumberPTAX4-14-170-2-2
Device Lot Number13306892
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer12/27/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date01/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR DESTINATION BY TERUMO; 6FR DESTINATION BY TERUMO
Patient SexUnknown